Results 1 to 7 of 7

Thread: Percocet Withdrawal...?

  1. #1

    Percocet Withdrawal...?

    Anyone taken percocet for years and eventually get off of it? How long did it take and how long did the withdrawal symptoms last? I'm trying to come off of two 10/325 pills per day (chronic nerve pain) because after about 8 hours I'm starting to get really twitchy and restless. I can't sit still or sleep for that matter. I'm trying to figure out if I can just stop it cold turkey and have a few really bad days, or if I need to continue to put up with it and come down slowly. I'd rather get it over with as quickly as possible, but wanted to know what others have done. Thanks

  2. #2
    Quote Originally Posted by Brad09 View Post
    Anyone taken percocet for years and eventually get off of it? How long did it take and how long did the withdrawal symptoms last? I'm trying to come off of two 10/325 pills per day (chronic nerve pain) because after about 8 hours I'm starting to get really twitchy and restless. I can't sit still or sleep for that matter. I'm trying to figure out if I can just stop it cold turkey and have a few really bad days, or if I need to continue to put up with it and come down slowly. I'd rather get it over with as quickly as possible, but wanted to know what others have done. Thanks
    search for previous posts on this in regards to managing this process. Not necessarily Percocet but search for withdrawal or maybe opiates. how bad withdrawal is will depend upon how long you've been taking them for. the dosage you mention above is not a whole lot, but if you been taking them for a long time, like over six months, it may be more unpleasant. At most, I do not believe the symptoms should last more than 10 to 14 days and if you taper off instead of going cold turkey they won't be nearly as bad

  3. #3
    Quote Originally Posted by Brad09 View Post
    Anyone taken percocet for years and eventually get off of it? How long did it take and how long did the withdrawal symptoms last? I'm trying to come off of two 10/325 pills per day (chronic nerve pain) because after about 8 hours I'm starting to get really twitchy and restless. I can't sit still or sleep for that matter. I'm trying to figure out if I can just stop it cold turkey and have a few really bad days, or if I need to continue to put up with it and come down slowly. I'd rather get it over with as quickly as possible, but wanted to know what others have done. Thanks
    search for previous posts on this in regards to managing this process. Not necessarily Percocet but search for withdrawal or maybe opiates. how bad withdrawal is will depend upon how long you've been taking them for. the dosage you mention above is not a whole lot, but if you been taking them for a long time, like over six months, it may be more unpleasant. At most, I do not believe the symptoms should last more than 10 to 14 days and if you taper off instead of going cold turkey they won't be nearly as bad

  4. #4
    Senior Member alan's Avatar
    Join Date
    Jul 2001
    Location
    Baltimore, MD
    Posts
    6,594
    Perhaps you could ask your pharmacist?

    I do know that it takes longer taper off methadone than just about any other opiate, because it has a longer half-life than any other.
    Alan

    Proofread carefully to see if you any words out.

  5. #5
    Thanks, I did. She said I should taper down 1/4 pill a week, and the withdrawal symptoms shouldn't last more than 3-4 days after I stop taking it. The only problem is I can't sleep at night unless I take it, even if it's 1/4 pill. So whenever I eventually get off of it, does that mean I won't be able to sleep for 3-4 days till its out of my system?

  6. #6
    Quote Originally Posted by Brad09 View Post
    Thanks, I did. She said I should taper down 1/4 pill a week, and the withdrawal symptoms shouldn't last more than 3-4 days after I stop taking it. The only problem is I can't sleep at night unless I take it, even if it's 1/4 pill. So whenever I eventually get off of it, does that mean I won't be able to sleep for 3-4 days till its out of my system?
    I remember that I couldn't sleep when I was on prednizone - Dr. told me to slowly come down I was on 40 mg a day and I was coming off 5 mg each week.
    When I got off of it it took me a few days to get a solid amount of sleep - mine was a steroid but yours is a pain med, could be different.
    C5/C6 Complete since 08/22/09

  7. #7
    I don't know about pain medicine, but I've taken valium since I was in rehab in 1990. I've tried twice to quit. The last time I weaned myself off for 4 1/2 months but by the time I quit, my digestive system had shut down and I was in excruciating abdominal pain... I started back on my valium and everything went back to normal. Well, as normal as it gets. I'll never try again without a doctor managing the whole thing.

    Oh, I'm only taking 5mg of valium, nightly.

Similar Threads

  1. Percocet
    By WarrenJ in forum Pain
    Replies: 21
    Last Post: 03-11-2010, 09:53 PM
  2. lortab or percocet?
    By rollin64 in forum Pain
    Replies: 47
    Last Post: 02-09-2009, 10:37 PM
  3. Percocet
    By Stormycoon in forum Care
    Replies: 4
    Last Post: 08-21-2006, 09:29 AM
  4. Percocet/Keppra
    By razzle51 in forum Pain
    Replies: 6
    Last Post: 02-07-2006, 07:26 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •